Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 217, NWS Milwaukee, WI

October 2, 2006Columbia County, Dane County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 2, 2006, 7:14 PM CDT for Columbia County, Dane County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2006, 7:14 PM CDT (00:14 UTC)
Expired
Oct 2, 2006, 8:00 PM CDT
In force
46 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Columbia County, WI, Dane County, WI

The radar

The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 1:53 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1511 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 030014
SVRMKX
WIC021-025-030100-
/O.NEW.KMKX.SV.W.0217.061003T0014Z-061003T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
714 PM CDT MON OCT 2 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
  DANE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 800 PM CDT

* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CAMBRIA...OR ABOUT 13 MILES EAST OF
  PORTAGE...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIO AND FALL RIVER BY 800 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901

$$

HENTZ
4 follow-up statements
000 
WWUS53 KMKX 030016
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT MON OCT 2 2006

WIC021-025-030100-
/O.CON.KMKX.SV.W.0217.000000T0000Z-061003T0100Z/
COLUMBIA WI-DANE WI-
716 PM CDT MON OCT 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR DANE AND COLUMBIA COUNTIES...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CAMBRIA TO DEANSVILLE...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF COLUMBUS TO MARSHALL...
MOVING SOUTH AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PARDEEVILLE BY 725 PM CDT...
  WYOCENA BY 755 PM CDT...
  DELAVAN...DOYLESTOWN...EAST BRISTOL AND OTSEGO BY 800 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901

$$

MK
000 
WWUS53 KMKX 030030
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
730 PM CDT MON OCT 2 2006

WIC021-025-030100-
/O.CON.KMKX.SV.W.0217.000000T0000Z-061003T0100Z/
COLUMBIA WI-DANE WI-
730 PM CDT MON OCT 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR DANE AND COLUMBIA COUNTIES...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CAMBRIA TO ALBION...OR ALONG
A LINE EXTENDING FROM 13 MILES WEST OF BEAVER DAM TO 6 MILES NORTH OF
EDGERTON...MOVING SOUTH AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DEERFIELD...MARSHALL...FALL RIVER AND COLUMBUS BY 800 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901

$$

MK
000 
WWUS53 KMKX 030040
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CDT MON OCT 2 2006

WIC021-025-030100-
/O.CON.KMKX.SV.W.0217.000000T0000Z-061003T0100Z/
COLUMBIA WI-DANE WI-
741 PM CDT MON OCT 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR DANE AND COLUMBIA COUNTIES...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CAMBRIA TO EAST BRISTOL...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF COLUMBUS TO 6 MILES
NORTHWEST OF MARSHALL...MOVING SOUTH AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FALL RIVER...DEANSVILLE...COLUMBUS AND DELAVAN BY 800 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901

$$

MK
000 
WWUS53 KMKX 030051
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
751 PM CDT MON OCT 2 2006

WIC021-025-030100-
/O.CON.KMKX.SV.W.0217.000000T0000Z-061003T0100Z/
COLUMBIA WI-DANE WI-
751 PM CDT MON OCT 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR DANE AND COLUMBIA COUNTIES...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CAMBRIA TO EAST BRISTOL...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF COLUMBUS TO SUN
PRAIRIE...MOVING SOUTH AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EAST BRISTOL...FALL RIVER...SUN PRAIRIE AND COLUMBUS BY 800 PM
  CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901

$$

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:56 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Oct 2, 2:56 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT MON OCT 2 2006

.DISCUSSION...FORECAST FOCUS ON THUNDERSTORM TIMING OVERNIGHT AND
NEXT ROUND OF THUNDERSTORMS TUESDAY.

IN THE SHORT TERM...SEVERE WEATHER PARAMETERS COMING TOGETHER FOR
SEVERE WEATHER ACROSS CWA THIS EVENING. VERY IMPRESSIVE MID LEVEL
LAPSE RATES OVER 8 C/KM AHEAD OF 18 UNIT 500 MILLIBAR VORTICITY
CENTER OVER NORTHERN IOWA...LIFTED INDICATES -5 TO -7 AND TOTAL
TOTALS APPROACHING 60 SHOULD PRODUCE ELEVATED AND SOME SURFACE
BASED SEVERE WEATHER STORMS THROUGH EARLY TONIGHT.
RUC/NGM/NAM/GFS PROGS TAKE 500 MILLIBAR VORTICITY INTO SOUTHERN
LOWER MICHIGAN BY 12Z TUESDAY. SO EXPECT CONVECTION TO WIND DOWN
AFTER MIDNIGHT HOURS. THEN CLEARING SKIES AND VERY LIGHT LOW LEVEL
WIND REGIME WILL ALLOW FOG FORMATION ESPECIALLY OVER SOUTH CENTRAL
WISCONSIN.

IN THE LONG TERM...ATTENTION TURNS TO BETTER POTENTIAL FOR SEVERE
WEATHER TUESDAY. PROGS IN VERY GOOD AGREEMENT TRACKING LOW
PRESSURE SYSTEM ALONG WARM FRONT INTO CWA WITH TIME. PROGS HAVE
SLOWED MOVEMENT OF LOW FROM PREVIOUS RUNS. THUS NOW EXPECT AIRMASS
TO DESTABILIZE FURTHER DURING THE DAY AS WARM FRONT PUSHES JUST
NORTH OF CWA. PROGS INDICATE LIFTED INDEX VALUES APPROACHING -9
WITH SURFACE BASED CAPE AROUND 2000 J/KG AND FAVORABLE SHEAR VALUES.
IF FRONT PUSHES NORTH OF CWA...THEN EXPECT LATE AFTERNOON AND
EARLY NIGHTTIME SEVERE CONVECTION ORIGINATING FORM EASTERN IOWA
AND SOUTHWEST WISCONSIN. HOWEVER IF TONIGHT/S CONVECTION KEEPS
WARM FRONT OVER CWA FOR TUESDAY...SEVERE CONVECTION WILL
CONCENTRATE ALONG FRONT AND COULD FIRE OFF EARLIER.

IN THE LONG LONG TERM...PERIOD OF COOLER AND DRIER
WEATHER FOLLOWS ENDING OF SHOWERS EARLY WEDNESDAY AS STRONG HIGH
SETTLES OVER GREAT LAKES REGION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TZ
Hazardous weather outlook, Oct 2, 4:05 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 PM CDT MON OCT 2 2006

WIZ046-047-051-052-056>060-062>072-031100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
405 PM CDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE PRIMARY THREAT IS
FOR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY
AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS
SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ643>646-665-031100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
405 PM CDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL 7 PM THIS EVENING FROM
NORTH POINT LIGHTHOUSE SOUTH TO WINTHROP HARBOR ILLINOIS. SMALL
CRAFT ADVISORIES ARE IN EFFECT UNTIL 10 PM THIS EVENING FROM NORTH
POINT LIGHTHOUSE NORTH TO SHEBOYGAN. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS THIS EVENING...PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY
AFTERNOON AND EVENING. SMALL CRAFT ADVISORY CONDITIONS MAY BE
REACHED TUESDAY NIGHT...AND LAST THROUGH WEDNESDAY NIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

TZ
WWW.WEATHER.GOV/MILWAUKEE

In the hours before

Local storm report, Oct 2, 6:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
615 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             W HEBRON                42.93N 88.69W
10/02/2006  E0.75 INCH       JEFFERSON          WI   TRAINED SPOTTER

&&

PJS
Local storm report, Oct 2, 6:17 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             2 S CLYMAN              43.28N 88.72W
10/02/2006  E0.75 INCH       DODGE              WI   TRAINED SPOTTER

&&

PJS
Local storm report, Oct 2, 6:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
633 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     7 N PARDEEVILLE         43.64N 89.30W
10/02/2006                   COLUMBIA           WI   LAW ENFORCEMENT

            TREES REPORTED DOWN BY COLUBMIA COUNTY SHERIFF...7 MI
            NORTH...15 MI NORTHEAST...AND 8 MI EAST OF PARDEEVILLE.

0610 PM     TSTM WND DMG     WAYNE                   43.51N 88.32W
10/02/2006                   WASHINGTON         WI   LAW ENFORCEMENT

            TREES DOWN

0633 PM     HAIL             1 SW PALMYRA            42.87N 88.60W
10/02/2006  M0.75 INCH       JEFFERSON          WI   NWS EMPLOYEE

&&

PJS
Local storm report, Oct 2, 6:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             3 SE PALMYRA            42.85N 88.55W
10/02/2006  M0.50 INCH       JEFFERSON          WI   NWS EMPLOYEE

            65 MPH ESTIMATED WIND GUSTS

&&

PJS
Local storm report, Oct 2, 6:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             4 E EAST BRISTOL        43.27N 89.07W
10/02/2006  E0.75 INCH       DANE               WI   PUBLIC

0645 PM     HAIL             2 SE SULLIVAN           42.99N 88.56W
10/02/2006  M0.75 INCH       JEFFERSON          WI   OFFICIAL NWS OBS

0652 PM     HAIL             LAKE MILLS              43.07N 88.91W
10/02/2006  M1.00 INCH       JEFFERSON          WI   NWS EMPLOYEE

&&

PJS
Local storm report, Oct 2, 7:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             PARDEEVILLE             43.53N 89.30W
10/02/2006  E1.00 INCH       COLUMBIA           WI   PUBLIC

&&

TZAJDEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:47 PM CDTSevere Thunderstorm WarningMKXRock28 min
Oct 2, 7:56 PM CDTSpecial Marine WarningMKX64 min
Oct 2, 7:57 PM CDTSevere Thunderstorm WarningMKXGreen31 min
Oct 2, 8:00 PM CDTSevere Thunderstorm WarningMKXKenosha16 min
Oct 2, 8:17 PM CDTSevere Thunderstorm WarningMKXRock28 min
Oct 3, 10:54 AM CDTFlash Flood WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Jefferson and 9 more11 hr
Oct 3, 6:49 PM CDTDense Fog AdvisoryMKXOzaukee, Sheboygan5 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.